Alert archive / Kentucky / Special Weather Statements in 2011

Special Weather Statement, NWS Louisville, KY

February 27, 2011Edmonson County, Hart County, Warren County, Kentucky

NWS Louisville, KY issued this special weather statement at Feb 27, 2011, 3:13 PM CST for Edmonson County, Hart County, Warren County, Kentucky. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 27, 2011, 3:13 PM CST (21:13 UTC)
Expired
Feb 27, 2011, 4:00 PM CST
In force
47 min
Issued by
NWS Louisville, KY

Counties Edmonson County, KY, Hart County, KY, Warren County, KY

The radar

The Louisville radar (KLVX), 97 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.2 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2011-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2011-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 218 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-168 J/kg
Mixed-layer LCL
940 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
218 m²/s²
0-3 km storm-relative helicity
273 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

542 
WWUS83 KLMK 272113
SPSLMK

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
413 PM EST SUN FEB 27 2011

KYZ062-063-071-272200-
EDMONSON-HART-WARREN-
313 PM CST SUN FEB 27 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND GUSTY WINDS...

AT 309 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DELAFIELD...AND MOVING NORTHEAST AT 60 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  THREE SPRINGS...
  PLUM SPRINGS...
  MUNFORDVILLE...
  MOUNT VICTOR...
  MEMPHIS JUNCTION...
  NICK AND ASPHALT...
  ARTHUR AND RHODA...
  OLLIE AND STRAW...
  STOCKHOLM AND BEE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3681 8642 3684 8660 3701 8668 3719 8662
      3719 8651 3715 8646 3717 8640 3732 8647
      3732 8610 3743 8604 3745 8605 3741 8567
      3733 8571 3718 8570 3715 8589 3716 8607
      3706 8608 3706 8612 3693 8617 3679 8641
TIME...MOT...LOC 2113Z 238DEG 50KT 3710 8643

$$

MJ

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Feb 27, 2:26 PM CST, 47 minutes earlier.

Area forecast discussion, Feb 27, 2:26 PM CST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
326 PM EST SUN FEB 27 2011

.SHORT TERM (TONIGHT AND MONDAY)...

...SEVERE WEATHER POSSIBLE DURING THE MORNING HOURS ON MONDAY...

AT 2 PM...A WARM FRONT STRETCHED ROUGHLY FROM PADUCAH THROUGH
JACKSON. SOUTHERLY WINDS HAVE ALREADY INCREASED OVER THE PAST HOUR
AT BOWLING GREEN. THIS WARM FRONT IS PART OF A BOUNDARY THAT
STRETCHES ALL THE WAY ACROSS NORTHERN ARKANSAS TO DEVELOPING LOW
PRESSURE ACROSS NORTHERN OKLAHOMA.

A POWERFUL JET EXITING THE ROCKIES THIS AFTERNOON WILL RAPIDLY
TRANSLATE EASTWARD...NOSING INTO THE COMMONWEALTH DURING THE EARLY
MORNING. DURING THE OVERNIGHT HOURS...THE ABOVE MENTIONED WARM FRONT
WILL MOVE NORTH OF THE AREA...PLACING ALL OF OUR FORECAST AREA
WITHIN THE WARM SECTOR. OVERNIGHT...THE LOW LEVEL JET ABOVE THE
BOUNDARY LAYER WILL STRENGTHEN...INCREASING TO 45+ KTS AT 3000 FEET
BY MIDNIGHT. THIS WILL BRING IN UNSEASONABLY WARM AND MOIST AIR
OVERNIGHT.

WITH SUCH STRONG WARM AIR ADVECTION...SCATTERED THUNDERSTORMS MAY
CONTINUE THIS EVENING. ANY STORMS THAT DO FORM WOULD RACE
NORTHEASTWARD AROUND 35 MPH AND MAY PRODUCE BRIEF HEAVY RAIN AND
SMALL HAIL.

THE MAIN THREAT FOR SEVERE WEATHER WILL DEVELOP DURING THE PRE-DAWN
HOURS MONDAY. SHORTLY AFTER MIDNIGHT...LOW PRESSURE WILL MOVE INTO
SOUTHWESTERN INDIANA ALONG THE WARM FRONT. ONE OR MORE LINES OF
STORMS WILL LIKELY DEVELOP ROUGHLY PARALLEL TO AND LIKELY JUST
NORTHWEST OF THE OHIO RIVER. WITH FORECAST SURFACE BASED CAPES OF UP
TO 500J AND VERY STRONG WINDS ALOFT...DAMAGING WINDS WILL BECOME A
REAL POSSIBILITY WITH ANY ORGANIZED LINES OR BOWING SEGMENTS. WITH
SUCH STRONG LOW LEVEL HELICITY...SOME LINES MAY CONTAIN EMBEDDED
SUPERCELL STRUCTURES WITH ROTATION AND A THREAT OF ISOLATED
TORNADOES.

CONVECTION WILL TEND TO SLIDE SOUTHEAST DURING THE MORNING HOURS
AHEAD OF THE COLD FRONT...EXITING THE SOUTHERN BLUEGRASS AND THE
LAKE CUMBERLAND AREA PROBABLY DURING THE EARLY AFTERNOON HOURS. THE
THREAT OF DAMAGING WINDS AND ISOLATED TORNADOES WILL CONTINUE FOR
OUR SOUTHEAST THROUGH MID AFTERNOON.

TEMPERATURES WILL STAY STEADY IN THE MID 60S ACROSS OUR SOUTHERN
COUNTIES AND RISE DURING THE EVENING HOURS ALONG AND NORTH OF
INTERSTATE 64. A VERY MILD NIGHT IS EXPECTED WITH LOWS IN THE 60S.
SOUTH WINDS WILL INCREASE OVERNIGHT AND BECOME BREEZY AFTER MIDNIGHT
WITH POTENTIAL GUSTS OF 25 TO 30 MPH.

ONCE THE COLD FRONT MOVES THROUGH DURING THE DAY MONDAY...WINDS WILL
RAPIDLY SHIFT TO THE NORTHWEST AND BECOME BLUSTERY. TEMPERATURES
WILL FALL THROUGH THE 40S BEHIND THE COLD FRONT.

.LONG TERM (MONDAY NIGHT - SUNDAY)...

MONDAY NIGHT THROUGH THURSDAY NIGHT...

SFC COLD FRONT RESPONSIBLE FOR THE ACTIVE WEATHER IN THE SHORT TERM
PERIOD WILL CONTINUE TO QUICKLY MOVE OFF TO THE EAST MONDAY NIGHT.
STRONG HIGH RISES AT 500 HPA WILL BUILD INTO THE REGION ALONG WITH
SFC HIGH PRESSURE WHICH WILL RESULT IN DRY CONDITIONS THROUGH MUCH
OF THE WEEK.  SO...IT APPEARS THAT MARCH WILL COME IN LAMB.
CONSENSUS OF THE MEDIUM RANGE MODEL DATA AGREES WITH THIS IDEA IN
ALLOWING AS SFC HIGH PRESSURE CENTER TO CROSS THE OHIO VALLEY DURING
THE DAY ON TUESDAY.  A WEAK FRONTAL BOUNDARY WILL APPROACH FROM THE
NORTH ON WEDNESDAY...BUT WITH FAIRLY ZONAL...WEST TO EAST
FLOW...MOISTURE WILL BE PRETTY MUCH SCANT ACROSS THE REGION.  THE
FRONT MAY MAKE IT DOWN CLOSE TO THE OHIO RIVER...BEFORE STALLING OUT
AND RETREATING QUICKLY AS A WARM FRONT DURING THE DAY ON THURSDAY.
SFC WINDS AND UPPER LEVEL WINDS WILL GRADUALLY SHIFT TO THE WEST
SOUTHWEST BY THURSDAY NIGHT ALLOWING MOISTURE TO RETURN FROM THE
GULF STATES AS WE HEAD INTO FRIDAY.

TEMPERATURES THROUGH THE PERIOD LOOK TO BE QUITE SEASONABLE FOR LATE
FEBRUARY AND INTO MARCH.  OVERNIGHT LOWS IN THE LOWER-MID 30S.
THOUGH WITH THE SOUTHWESTERLY FLOW DEVELOPING THURSDAY
NIGHT...TEMPERATURES PROBABLY WILL NOT DROP ALL THAT MUCH WITH LOWS
IN THE LOWER-MID 40S REGION WIDE.

FRIDAY THROUGH SUNDAY...

PATTERN LOOKS TO TURN ACTIVE ONCE AGAIN AS WE APPROACH THE WEEKEND.
FROM THE GLOBAL SCALE...IT LOOKS LIKE WE'RE SOLIDLY IN A CLASSIC LA
NINA PATTERN WITH THE WAVE TRAIN BRINGING SYSTEMS THROUGH THE REGION
EVERY 5-7 DAYS.  BOTH THE LONG TERM GFS AND EURO SOLUTIONS KEEP THE
SOUTHEAST RIDGE BUILT UP ALLOWING FOR THE STORM TRACK TO BE MORE OF
A MIDWEST-BASED PATTERN.  THUS...GIVEN THE CURRENT WAVE PATTERN...WE
ARE PROBABLY LOOKING AT MID-LEVEL WAVES COMING THROUGH EVERY 5-6
DAYS OR SO.  FOR THE WEEKEND...THE GFS AND EURO ARE IN GENERAL
AGREEMENT WITH ANOTHER H5 TROUGH AXIS CRUISING THROUGH THE MID WEST
WITH A SFC LOW MOVING UP FROM THE CENTRAL PLAINS IN THE LOWER GREAT
LAKES AND UPPER OHIO VALLEY.  THERE IS SOME TIMING ISSUES BETWEEN
THE EURO AND GFS...BUT BOTH MODEL AGREE THAT THE PERIOD FROM FRIDAY
NIGHT THROUGH SATURDAY NIGHT WILL LIKELY BE WET AND STORMY.
SOUTHWESTERLY SFC AND PBL FLOW WILL ALLOW THE NORTHWARD TRANSPORT OF
WARM MOIST ARE BACK INTO THE REGION.  PROBABLY WILL SEE SOME
SCATTERED SHOWERS ON FRIDAY AND FRIDAY NIGHT AS WE WILL BE IN THE
WARM SECTOR AND HAVE ADEQUATE LIFT DUE TO WARM AIR ADVECTION
PATTERN.  SFC COLD FRONT WILL THEN SWING THROUGH LATE FRIDAY OR
SATURDAY BRINGING ANOTHER ROUND OF STRONG POSSIBLY SEVERE STORMS TO
THE REGION ALONG WITH HEAVY RAINFALL.  SOME TIMING DIFFERENCE REALLY
BECOME APPARENT BY LATE SAT/SUNDAY WITH RESPECT TO HOW FAST THIS
SYSTEM WILL CLEAR THE REGION.  FOR NOW HAVE SIDED CLOSER WITH THE
GFS/HPC SOLUTIONS...BUT MAY NEED TO BUMP POPS UP FOR SUNDAY IN
FUTURE FORECAST ISSUANCES SHOULD SLOWER SOLUTION EMERGE.
TEMPERATURES THROUGH THE PD WILL BE ABOVE AVERAGE WITH HIGHS IN THE
UPPER 50S TO THE LOWER 60S...AND THEN COOLING BACK INTO THE
MID-UPPER 40S ON SUNDAY.

&&

.HYDROLOGY...

* FORECAST OVERVIEW AND RAINFALL -

RUNOFF FROM THE RECENT RAINFALL HAS RESULTED IN SEVERAL FORECAST
POINTS GOING INTO FLOOD. THE ADDITIONAL RAINFALL OVER THE NEXT 24
HOURS MAY LEAD TO ANOTHER ROUND OF RISES ON AREA RIVERS. THIS WILL
BE ESPECIALLY TRUE OF A SERIES OF THUNDERSTORMS TRAINS...OR
REPEATEDLY MOVES OVER THE SAME AREA.

* BASINS OF CONCERN -

THE GREEN AND SALT RIVER BASINS IN KENTUCKY CONTINUE TO HAVE SEVERAL
FORECAST POINTS IN FLOOD...WITH SOME LOCATIONS NEARING CREST.
HOWEVER...WITH ANOTHER HEAVY RAINFALL PRODUCING SYSTEM ON TAP
TONIGHT AND MONDAY...IT COULD EXTEND THE LENGTH OF TIME THESE RIVERS
REMAIN IN FLOOD.

ALSO...THE OHIO RIVER AT TELL CITY WILL RISE ABOVE FLOOD STAGE
TONIGHT WITH POSSIBLE ADDITIONAL RISES INTO THE MIDDLE OF THE NEW
WORK WEEK. CANNELTON COULD REACH FLOOD STAGE BY TUESDAY.

IF YOU LIVE IN A FLOOD PRONE AREA ALONG ANY CREEK OR STREAM IN
CENTRAL KENTUCKY...KEEP ABREAST OF THE WATER LEVELS AND BE PREPARED
TO SEEK HIGHER GROUND IF FLOODING OCCURS.

* SIGNIFICANT CHANGES -

BASED ON THE ANTICIPATED RAINFALL OVER THE NEXT 24 HOURS...A FLOOD
WATCH HAS BEEN EXTENDED IN AREA TO COVER ALL OF CENTRAL KENTUCKY
AND SOUTHERN INDIANA.

* GRAPHICAL INFORMATION -

FOR THE LATEST FORECASTS AND GRAPHICAL INFORMATION SEE OUR INTERNET
WEBSITE FOR RIVERS AND LAKES AT...

HTTP://WATER.WEATHER.GOV/APPS/INDEX.PHP?WFO=LMK  (USE LOWER CASE)

&&

.AVIATION (18Z TAF ISSUANCE)...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE AT BWG
THROUGH 20Z WITH MVFR CIGS AND BRIEFLY REDUCED VISIBILITIES WITHIN
INDIVIDUAL SHOWERS. AFTER 20Z...THE THREAT OF CONVECTION WILL
DIMINISH THROUGH 05Z WITH LOW END VFR OR HIGH END MVFR CIGS
CONTINUING THROUGH THAT TIME. WINDS AT BWG WILL INCREASE FROM THE
SOUTH TO 12 TO 15 KT WITH HIGHER GUSTS AFTER AROUND 20Z...AND
CONTINUE OVERNIGHT THROUGH 12Z MONDAY.

A WARM FRONT WILL LIFT NORTHWARD OF LEX AND SDF BY 20 TO 21Z. EXPECT
HIGH END MVFR CIGS TO CONTINUE AT SDF AND LEX THROUGH AT LEAST 00Z
THIS EVENING. SCATTERED SHOWERS AND AN ISOLATED THUNDERSTORMS MAY
DEVELOP ALONG THIS WARM FRONT AND AFFECT LEX AND SDF IN THE 18Z TO
22Z TIME FRAME. HOWEVER...THESE SHOWERS WILL NOT BECOME WIDESPREAD
IN COVERAGE AND WILL PLACE IN TAFS AS VCSH. LIGHT SOUTH WINDS
THROUGH AROUND 22Z WILL INCREASE TO 15KT WITH GUSTS ABOVE 25KT BY
00Z AND CONTINUE OVERNIGHT THROUGH 10Z.

WIDESPREAD SHOWERS AND THUNDERSTORMS WILL AFFECT ALL TAF SITES AFTER
10Z MONDAY. THUNDERSTORMS WILL LIKELY BRING GUSTY WINDS AND IFR CIGS
AND VISIBILITIES AT TIMES.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLOOD WATCH FROM 10 PM EST /9 PM CST/ THIS EVENING THROUGH
     MONDAY AFTERNOON FOR KYZ023>043-045>049-053>057-061>067-
     070>078-081-082.

IN...FLOOD WATCH FROM 10 PM EST /9 PM CST/ THIS EVENING THROUGH
     MONDAY AFTERNOON FOR INZ076>079-083-084-089>092.

&&

SHORT TERM........JSD
LONG TERM.........MJ
HYDROLOGY.........RAL/MJ
AVIATION..........JSD
Hazardous weather outlook, Feb 27, 2:38 PM CST, 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
338 PM EST SUN FEB 27 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-282045-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
338 PM EST SUN FEB 27 2011 /238 PM CST SUN FEB 27 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING HOURS.
THESE STORMS WILL MOVE QUICKLY AND MAY PRODUCE FREQUENT
LIGHTNING...BRIEF HEAVY RAIN AND SMALL HAIL.

LATE TONIGHT...A COLD FRONT WILL APPROACH THE REGION FROM THE
WEST...BRINGING WIDESPREAD SHOWERS AND THUNDERSTORMS WITH IT.
BECAUSE OF THE STRENGTH OF THE COLD FRONT...STRONG TO SEVERE
STORMS ARE EXPECTED ALONG IT...WITH DAMAGING WIND GUSTS BEING THE
MAIN THREAT. AN ISOLATED TORNADO THREAT ALSO EXISTS WITH THE
EXPECTED STORMS. THE BEST CHANCE FOR THIS WILL OCCUR AFTER 3 AM
EST TONIGHT AND MAINLY WEST OF I-65.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE MONDAY MORNING
AND WILL SPREAD EASTWARD TO THE SOUTHERN BLUEGRASS AND LAKE
CUMBERLAND REGIONS BY MONDAY AFTERNOON. STRONG TO SEVERE STORMS
WILL STILL BE POSSIBLE...ESPECIALLY DURING THE MORNING HOURS.
AGAIN...DAMAGING WIND GUSTS WILL BE THE MAIN THREAT WITH ANY
STORM...ALTHOUGH AN ISOLATED TORNADO THREAT CAN NOT BE RULED OUT.

IN ADDITION...WIDESPREAD RAINFALL AMOUNTS OF ONE TO TWO INCHES CAN
BE EXPECTED THROUGH MONDAY...WITH LOCALLY HIGHER AMOUNTS
POSSIBLE. WITH ALREADY SATURATED GROUNDS AND SOME RIVERS STILL IN
FLOOD OR FLOWING AT ELEVATED RATES...SHARP RISES IN AREA STREAMS
AND RIVERS CAN BE EXPECTED FROM THE RAINFALL...WITH THE POTENTIAL
FOR RIVER FLOODING. THUS...A FLOOD WATCH IS IN EFFECT THROUGH
MONDAY AFTERNOON. IN ADDITION...AN ISOLATED FLASH FLOOD THREAT
FROM ANY THUNDERSTORMS THAT TRAIN OVER THE SAME AREAS CAN NOT BE
RULED OUT.

ANOTHER STORM SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS FRIDAY
NIGHT AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL BE NEEDED TONIGHT THROUGH MONDAY AFTERNOON TO REPORT
INSTANCES OF DAMAGING WINDS...FLOODING AND RAINFALL TOTALS.

JSD/

In the hours before

Special weather statement, Feb 27, 1:04 PM CST, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
204 PM EST SUN FEB 27 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-280500-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...
LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
JAMESTOWN...BURKESVILLE...ALBANY
204 PM EST SUN FEB 27 2011 /104 PM CST SUN FEB 27 2011/

...THUNDERSTORMS WITH A THREAT OF DAMAGING WINDS AND ISOLATED
TORNADOES WILL DEVELOP DURING THE MORNING HOURS MONDAY...

LOW PRESSURE WILL DEVELOP THIS EVENING ACROSS SOUTHERN KANSAS.
DURING THE OVERNIGHT HOURS IT WILL QUICKLY MOVE NORTHEAST ALONG A
WARM FRONT EXPECTED OVER SOUTHERN ILLINOIS AND CENTRAL INDIANA.

ALTHOUGH SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE FROM LATE
AFTERNOON THROUGH THIS EVENING...ONLY OCCASIONAL LIGHTNING AND SMALL
PEA SIZED HAIL ARE EXPECTED.

OVERNIGHT...ADDITIONAL MOISTURE WILL ARRIVE AND WINDS WILL INCREASE
BOTH AT THE SURFACE AND ALOFT. INITIALLY...AROUND
MIDNIGHT...CONVECTION IS EXPECTED TO MOVE ALONG THE WARM FRONT
ACROSS SOUTHERN INDIANA. THESE STORMS MAY PRODUCE GUSTY WINDS AND
SMALL HAIL.

HOWEVER...DURING THE PRE-DAWN HOURS...A LINE OF STORMS IS EXPECTED
TO DEVELOP ALONG OR JUST AHEAD OF A COLD FRONT. THIS LINE OF STORMS
MAY CONTAIN BOWING SEGMENTS OR EMBEDDED SUPERCELLS THAT MAY BRING
WIND DAMAGE AND EVEN A FEW ISOLATED TORNADOES.

THE BEST CHANCE FOR SEVERE STORMS WILL BE ALONG AND WEST OF I-65
MONDAY MORNING...ROUGHLY BETWEEN 4 AND 10 AM EST. THIS LINE WILL
MOVE SOUTHEAST AHEAD OF THE COLD FRONT AND WILL AFFECT SOUTHERN
KENTUCKY THROUGH THE SOUTHERN BLUEGRASS AND LAKE CUMBERLAND AREAS BY
LATE MORNING OR EARLY AFTERNOON. SINCE SOME SEVERE WEATHER IS
POSSIBLE DURING THE PRE-DAWN HOURS...BE SURE TO SET YOUR WEATHER
RADIO TO AUTOMATICALLY ALARM.

AN ADDITIONAL THREAT FROM THIS SYSTEM WILL BE WIDESPREAD HEAVY
RAINFALL. STORM TOTAL RAINFALL AMOUNTS WILL RANGE FROM ONE TO TWO
INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. WITH ALREADY
SATURATED GROUNDS AND SOME RIVERS STILL IN FLOOD OR FLOWING AT
ELEVATED RATES...RIVER FLOODING WILL LIKELY RESULT. THUS...A FLOOD
WATCH IS IN EFFECT FOR ALL OF SOUTHERN INDIANA AND CENTRAL KENTUCKY
THROUGH MONDAY AFTERNOON.

WITH THE GREATEST IMPACT FOR SEVERE WEATHER AND POTENTIAL FLOODING
OCCURRING MONDAY MORNING...YOU SHOULD MONITOR OUR WEBSITE AT
WEATHER.GOV/LOUISVILLE AND/OR YOUR LOCAL MEDIA TODAY THROUGH MONDAY
MORNING TO REMAIN UP TO DATE ON THE LATEST FORECASTS...AS WELL AS
ANY WATCHES AND WARNINGS.

JSD
Special weather statement, Feb 27, 2:48 PM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
348 PM EST SUN FEB 27 2011

INZ091-092-KYZ030-031-033-272115-
CLARK-FLOYD-HENRY-JEFFERSON-OLDHAM-
348 PM EST SUN FEB 27 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...NICKEL
SIZE HAIL...AND GUSTY WINDS...

AT 346 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NEW ALBANY...AND MOVING EAST AT 55 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...NICKEL SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...
ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  PROSPECT...
  LA GRANGE...
  NEW ALBANY...
  JEFFERSONVILLE...
  WATSON AND OAK PARK...
  UTICA AND RIVER BLUFF...
  BROWNSBORO AND GOSHEN...
  DEMPLYTOWN AND CEDAR POINT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3852 8536 3850 8533 3851 8528 3836 8521
      3836 8526 3836 8529 3835 8530 3823 8590
      3830 8595 3853 8542
TIME...MOT...LOC 2048Z 250DEG 48KT 3829 8582

MJ
Special weather statement, Feb 27, 3:12 PM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
412 PM EST SUN FEB 27 2011

KYZ028>030-272145-
BULLITT-HARDIN-JEFFERSON-
412 PM EST SUN FEB 27 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND GUSTY WINDS...

AT 409 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES NORTH OF ELIZABETHTOWN...AND MOVING EAST
AT 55 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  VALLEY STATION...
  ST. MATTHEWS...
  SHIVELY...
  PROSPECT...
  PLEASURE RIDGE PAR...
  BELMONT AND BARDSTOWN JUNCTION...
  CLERMONT AND HOBBS...
  BROWNINGTON AND SOLITUDE...
  MOUNT WASHINGTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3838 8564 3827 8541 3812 8544 3807 8551
      3789 8558 3781 8575 3773 8569 3755 8589
      3744 8589 3745 8605 3757 8613 3761 8628
      3780 8616 3783 8601 3800 8601 3805 8592
      3818 8591 3827 8584 3827 8573 3831 8567
TIME...MOT...LOC 2111Z 248DEG 47KT 3786 8586

MJ
Special weather statement, Feb 27, 3:13 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
413 PM EST SUN FEB 27 2011

KYZ062-063-071-272200-
EDMONSON-HART-WARREN-
313 PM CST SUN FEB 27 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND GUSTY WINDS...

AT 309 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DELAFIELD...AND MOVING NORTHEAST AT 60 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  THREE SPRINGS...
  PLUM SPRINGS...
  MUNFORDVILLE...
  MOUNT VICTOR...
  MEMPHIS JUNCTION...
  NICK AND ASPHALT...
  ARTHUR AND RHODA...
  OLLIE AND STRAW...
  STOCKHOLM AND BEE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3681 8642 3684 8660 3701 8668 3719 8662
      3719 8651 3715 8646 3717 8640 3732 8647
      3732 8610 3743 8604 3745 8605 3741 8567
      3733 8571 3718 8570 3715 8589 3716 8607
      3706 8608 3706 8612 3693 8617 3679 8641
TIME...MOT...LOC 2113Z 238DEG 50KT 3710 8643

MJ

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 2:43 AM CSTFlood WatchLMKAdair, Allen, Anderson, Barren, Bourbon, Boyle and 43 more36 hr
Feb 27, 2:48 PM CSTSpecial Weather StatementLMKOldham27 min
Feb 27, 3:12 PM CSTSpecial Weather StatementLMKBullitt, Hardin, Jefferson33 min
Feb 27, 3:45 PM CSTSpecial Weather StatementLMKOrange15 min
Feb 27, 4:00 PM CSTSpecial Weather StatementLMKWashington15 min
Feb 27, 4:16 PM CSTSpecial Weather StatementLMKHarrison, Perry29 min
Feb 27, 4:42 PM CSTSpecial Weather StatementLMKJefferson33 min
Feb 27, 4:49 PM CSTSpecial Weather StatementLMKClark, Floyd, Harrison26 min

Nearby

Special Weather Statements in Kentucky, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.